Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 27, 2012Kanabec County, Mille Lacs County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 27, 2012, 12:41 AM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 12:41 AM CDT (05:41 UTC)
Expired
May 27, 2012, 1:45 AM CDT
In force
64 min
Issued by
NWS Twin Cities, MN

Counties Kanabec County, MN, Mille Lacs County, MN

The radar

The Minneapolis radar (KMPX), 123 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:25 AM CDTHAIL 0.54 Ssw Warman, MN
May 27, 1:55 AM CDTTSTM WND DMGIsle, MNLARGE TREES UPROOTED. TRAILER COURT EVACUATED WITH GAS LEAK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS83 KMPX 270541
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 AM CDT SUN MAY 27 2012

MNZ043>045-050-052-053-270645-
BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-
1241 AM CDT SUN MAY 27 2012

AT 1235 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG 
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUM RIVER TO MILACA 
TO THE DALBO AND BRAHAM AREAS.  THESE STORMS WERE MOVING NORTHEAST 
AT 30 MPH. 

COMMUNITIES WHICH MAY SEE HAIL UP TO DIME SIZE INCLUDE ONAMIA...
MORA...WARMAN AND ISLE.

LAT...LON 4613 9304 4598 9304 4597 9306 4597 9313
      4574 9314 4573 9300 4563 9316 4571 9353
      4586 9401 4617 9342 4617 9321
TIME...MOT...LOC 0539Z 248DEG 35KT 4586 9376 4574 9340
          4568 9313

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 11:30 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 26, 11:30 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1130 PM CDT SAT MAY 26 2012

.DISCUSSION...ISSUED 326 PM CDT

PRIMARY FORECAST ISSUE CONTINUE TO BE CONVECTION... BOTH ONGOING
ACTIVITY AND POTENTIAL THROUGH THE NEXT 24 TO 36 HOURS. LATEST
RADAR IMAGERY SHOWS CONVECTION CONTINUING TO DEVELOP/PERSIST IN AN
AREA OF GOOD ISENTROPIC ASCENT NEAR THE MID-LEVEL BAROCLINIC
ZONE/FRONTAL BOUNDARY. SEE NO REASON THAT THE ACTIVITY WON/T
CONTINUE TO FOCUS AS MID-LEVEL MOISTURE AND ASCENT REMAIN IN PLACE
THROUGH THE EVENING. HOWEVER... THE FRONTAL ZONE WILL CONTINUE TO
LIFT NORTH/EAST THROUGH THE NIGHT... SO WE SHOULD CONTINUE TO SEE
THE BACK EDGE OF THE ACTIVITY WORK ITS WAY NORTH/EAST AS WELL.
WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE UPPER TROUGH BEGINNING TO
LIFT OUT OF THE SOUTHWEST CONUS... AND THIS WILL BE THE MAIN
DRIVER FOR THE SURFACE LOW DEVELOPING IN THE LEE OF THE ROCKIES
AND LIFTING NORTHEAST THROUGH THE UPPER PLAINS TOMORROW INTO
TOMORROW NIGHT. HOWEVER... OUT AHEAD OF THIS FEATURE THERE ARE
A FEW SUBTLE WAVES EVIDENT IN THE WATER VAPOR IMAGERY AND RUC
UPPER LEVEL PV ANALYSIS. ONE FEATURE IS MOVING THROUGH FAR WESTERN
IOWA AT THE CURRENT TIME... LIKELY HELPING IN SOME OF THE
DEVELOPMENT OVER NORTHERN IOWA. A SECOND WAVE CAN BE SEEN FARTHER
SOUTH OVER SOUTHERN KANSAS... AND IS ALSO LIFTING NORTH-NORTHEAST.
BOTH OF THESE LOOK TO HAVE SOME IMPACT ACROSS OUR AREA THIS
EVENING... WHICH IS WHY THERE REMAINS A NEED TO KEEP SOME CHANCE
FOR PCPN GOING THROUGH THE EVENING HOURS EVEN THOUGH THE MORE
FOCUSED MID-LEVEL FRONT IS MOVING NORTH. THE ACTUAL SURFACE WARM
FRONT SHOULD QUICKLY SURGE NORTH OVERNIGHT AS THE MAIN UPPER
TROUGH WORKS EAST AND THE 500MB RIDGE AXIS PUSHES NORTHEAST
THROUGH THE AREA. WILL BE INTERESTING TO SEE IF/WHEN/WHERE
CONVECTION DEVELOPS IN THE WARM SECTOR TO OUR SOUTH LATE THIS
AFTERNOON AND EVENING... SINCE THINGS APPEAR FAIRLY WELL CAPPED
WITH 700MB TEMPERATURES AOA 13C OVER MUCH OF THE AREA SOUTH OF US.
WHAT OCCURS TO OUR SOUTH COULD CERTAINLY IMPACT WHETHER THE
ELEVATED CONVECTION OVER OUR AREA PERSISTS... SINCE DEEP
CONVECTION TO OUR SOUTH WOULD WORK TO CUTOFF THE BETTER MOISTURE
INFLOW. HOWEVER... ACTIVITY THAT DEVELOPS TO OUR SOUTH AND
SOUTHWEST COULD ALSO WORK NORTH INTO THE AREA TONIGHT... ADDING AN
ADDITIONAL CHALLENGE TO THE FORECAST.

FOR TONIGHT... GIVEN THE VARIOUS COMPLICATIONS AND UNKNOWNS
MENTIONED ABOVE... TRIED TO FOCUS ON THE PRIMARY LARGE SCALE
DRIVERS AND TIED POPS TO THE AREAS OF BETTER FORCING AS SUGGESTED
BY THE THALER-QG DIAGNOSTICS FROM THE NAM AND GFS. THAT BEING
SAID... SHIFTED THE POPS NORTH THROUGH THE EVENING AND OVERNIGHT
HOURS... KEEPING SOME CHANCE GOING THROUGH EVENING ACROSS THE
ENTIRE AREA... BUT ALLOWING FOR POP-FREE CONDITIONS OVERNIGHT OVER
THE SOUTHEAST PORTION OF THE AREA. ON SUNDAY... WE SHOULD FIND
OURSELVES IN THE WARM SECTOR WITH THE WARM FRONTAL BOUNDARY
LIFTING NORTH INTO NORTHERN MINNESOTA. THERE COULD CERTAINLY BE
SOME LINGERING MORNING CONVECTION IN THE AREA OR SOUTHWEST OF THE
AREA... WHICH COULD RESULT IN DEBRIS CLOUDINESS. BUT... DON/T HAVE
A STRONG/CONFIDENT OPINION ON THAT AT THIS POINT IN TIME... AND
EVEN IF THAT WERE THE CASE WE SHOULD SEE IT DISSIPATE BY LATE
MORNING. THAT BEING SAID... EXPECT TO SEE TEMPERATURES WARM NICELY
DURING THE DAY WITH DEWPOINTS CLIMBING THROUGH THE 60S... WHICH
WILL LEAD TO MLCAPE VALUES AOA 2000 J/KG IN THE AFTERNOON ACROSS
MOST OF THE AREA. LOW PRESSURE SHOULD BE WORKING NORTH THROUGH THE
PLAINS DURING THE DAY... FINDING ITSELF IN THE DAKOTAS BY
AFTERNOON... WORKING TO BRING THE COLD FRONT EAST INTO WESTERN
MINNESOTA BY LATE AFTERNOON. THE IS A FAIR DEGREE OF VARIABILITY
IN THE MODEL SOLUTIONS WITH RESPECT TO THE POSITION OF THE SURFACE
LOW AND FRONTAL BOUNDARIES... MUCH OF WHICH SEEMS TO BE DUE TO THE
HANDLING OF CONVECTION BETWEEN NOW AND THEN. GIVEN THE UNCERTAINTY
ON HOW THE DETAILS WILL PAN OUT... AND THE UPSCALE CONSEQUENCES...
AN ENSEMBLE APPROACH SEEMS MOST PRUDENT AT THIS POINT... SO TENDED
TO STICK CLOSE TO THE SREF FOR THE LARGER SCALE DETAILS. THIS
WOULD SUGGEST ACTIVITY MAINLY NORTH OF OUR AREA FOR MUCH OF THE
DAY... WITH DEVELOPMENT AHEAD OF THE COLD FRONT OVER WESTERN
MINNESOTA BY MID AFTERNOON... THEN THINGS WILL PUSH EAST THROUGH
THE LATE AFTERNOON AND EVENING... EVENTUALLY WORKING OUT OF THE
WISCONSIN PORTION OF THE FORECAST AREA BY MIDNIGHT OR SO SUNDAY
NIGHT. WOULDN/T BE SHOCKED TO SEE A COUPLE OF ROUNDS OF ACTIVITY
AHEAD OF THE COLD FRONT... WITH SOME INITIAL CONVECTION DEVELOPING
IN ASSOCIATION WITH A PRE-FRONTAL TROUGH... THEN A SECONDARY BATCH
WITH THE COLD FRONT IF ENOUGH RESIDUAL INSTABILITY REMAINS. SEVERE
WEATHER CERTAINLY STILL SEEMS TO BE A GOOD POSSIBILITY SUNDAY
AFTERNOON AND EVENING GIVEN THE AMPLE DEGREE OF INSTABILITY AND
GOOD FORCING WORKING INTO THE AREA. DEEP LAYER SHEAR IS SOMEWHAT
WEAK AT THE TIME CONVECTION IS EXPECTED TO INITIALLY GET GOING...
AROUND 30KT... BUT THAT SHOULD STILL BE SUFFICIENT FOR STORM
ORGANIZATION GIVEN THE HIGH MLCAPE VALUES EXPECTED. MLCIN ACTUALLY
LOOKS TO DECREASE QUITE A BIT DURING THE AFTERNOON... AND WITH
DECENT FORCING AHEAD OF THE COLD FRONT... EXPECT CONVECTION TO
BECOME WIDESPREAD FAIRLY QUICKLY ONCE IT INITIATES. THIS WOULD
SUGGEST THAT ALTHOUGH THERE MAY BE SUFFICIENT SHEAR FOR SUPERCELLS
INITIALLY... THINGS ARE LIKELY TO GROW INTO CLUSTERS OR A QLCS
OVER TIME... WITH HAIL AND WINDS BEING THE MAIN THREATS.

MUCH COOLER AIR WILL WORK INTO THE REGION ON MONDAY AS THE UPPER
TROUGH WORKS INTO THE REGION. KEPT SOME POPS ACROSS THE NORTHERN
PART OF THE AREA GIVEN THE PROXIMITY OF THE UPPER LOW... AND
DEPENDING ON HOW MUCH SUNSHINE WE SEE THERE MAY BE A NEED TO
INCLUDE CHANCE POPS FOR MORE OF THE CWFA SINCE ANY HEATING WOULD
LIKELY LEAD TO MORE IN THE WAY OF DIURNAL SHRA. THE SAME ACT
SHOULD REPEAT ITSELF ON TUESDAY WITH THE UPPER LOW AND MID-LEVEL
MOISTURE STILL LINGERING IN THE REGION. AT THIS POINT... OPTED TO
GO WITH A DRY FORECAST THROUGH THE BALANCE OF THE WEEK AFTER WE
GET ON THE BACKSIDE OF THE UPPER TROUGH AFTER TUESDAY AND A BROAD
RIDGE OF SURFACE HIGH PRESSURE SETTLES OVER THE REGION. THE GFS
AND ECMWF HINT AT SOME PERIODIC CHANCES FOR PCPN DURING THE
THURSDAY THROUGH SATURDAY TIME FRAME AS A FEW SHORTWAVES QUICKLY
RIPPLE SOUTHEAST IN THE NORTHWEST UPPER FLOW. THOSE CHANCES WOULD
LIKELY BE IN THE SOUTHWEST PORTION OF THE AREA... CLOSER TO THE
BAROCLINIC ZONE WHICH WILL BE DEPRESSED TO OUR SOUTHWEST. BUT...
AT THIS POINT CHOSE TO LEAVE POPS OUT RATHER THAN BLANKET A 2-3
DAY PERIOD WITH LOW CHANCE VALUES... ESPECIALLY SINCE THERE IS A
GOOD DEGREE OF DIFFERENCE BETWEEN THE GFS AND ECMWF AND AMPLE
SPREAD IN THE ENSEMBLES.

&&

.AVIATION.../06Z TAF ISSUANCE/
VERY SHORT DISCUSSION DUE TO ONGOING ELEVATED SEVERE STORMS IN
CENTRAL MN IN AREA OF VERY STRONG WAA AHEAD OF SFC WARM FRONT. THESE
STORMS WILL AFFECT MAINLY THE AXN AND STC TAFS IN THE OVERNITE. MID
LVL CAP MAY BE STRONG ENUF TO HOLD IN S AREAS...BUT SOME CONCERN
WITH VORT MAX WHICH LIFTED OUT OF KS AND IS NOW W OF DSM WHICH MAY
FIRE STORMS IN THE PLUME OF MOISTURE EXTENDING ACRS THE PLAINS INTO
S MN.  OTHW WRMFNT NOW NEAR IA BORDER WILL LIFT N OVRNIGHT AND
SUNDAY MRNG INTO CNTL MN.  THIS WILL FOCUS STORMS FOR SUNDAY WITH
SECOND FOCUS AHD OF CDFNT PUSHING INTO W MN LATE IN DAY.

KMSP...TSTMS IN THE OVRNITE SHUD REMAIN N OF MSP.  AREAS OF MVFR
CIGS IN THE OVRNITE...BUT IMPRVG CONDS LT TNGHT/ERLY SUNDAY MRNG AS
WRMFNT LIFTS N OF AREA. SHUD SEE SLY GUSTS 25 KTS BY 15Z.

OUTLOOK...
SUN NIGHT...MVFR-IFR WITH TSRA LIKELY.
MON...MVFR WITH SHRA POSSIBLE.
TUE-WED...VFR WITH PASSING HIGH PRESSURE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 26, 3:48 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SAT MAY 26 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
272100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
348 PM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT... MAINLY
ALONG AND NORTH OF INTERSTATE 94. THESE STORMS COULD PRODUCE LARGE
HAIL ALONG WITH HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN
WESTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...
AS WELL AS A FEW TORNADOES. THESE STORMS ALSO COULD PRODUCE HEAVY
RAIN AND CAUSE FLASH FLOODING... AS WELL AS FLOODING ALONG THE
ALREADY SWOLLEN RIVERS. THE STORMS WILL MOVE EASTWARD DURING THE
EVENING AND OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... AND IS
LIKELY SUNDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 26, 6:45 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 26 2012

MNZ053-WIZ014>016-270045-
BARRON-CHISAGO-POLK-RUSK-
645 PM CDT SAT MAY 26 2012

AT 640 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRANTSBURG TO
TURTLE LAKE TO NEAR CAMERON. OTHER STORMS WERE AHEAD OF THIS LINE.
THESE STORMS WERE MOVING NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE AND LIGHTNING STRIKES ARE EXPECTED WITH THESE
STORMS.

SOME AREAS IN THE PATH OF THESE STORMS INCLUDE LUCK...
CUMBERLAND...RICE LAKE...TURTLE LAKE...FREDERIC...
BARRONETT...AND CLAM FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON THE WATER REMEMBER THAT LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4531 9180 4536 9218 4564 9281 4567 9284
      4567 9287 4573 9300 4573 9286 4568 9286
      4565 9278 4565 9254 4574 9252 4574 9216
      4565 9214 4564 9146
TIME...MOT...LOC 2341Z 238DEG 33KT 4574 9278 4541 9207
          4535 9174

BAP
Special weather statement, May 26, 7:46 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
746 PM CDT SAT MAY 26 2012

WIZ015-016-025-027-028-270145-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-RUSK-
746 PM CDT SAT MAY 26 2012

AT 743 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TURTLE LAKE TO NEAR
HALLIE TO FALL CREEK. THESE STORMS WERE MOVING EAST TO NORTHEAST AT
35 MPH. THROUGH 840 PM THEY WILL AFFECT AREAS AROUND
WEYERHAEUSER...LADYSMITH...CORNELL...CHETEK...AND BLOOMER.

HAIL UP TO DIME SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON THE WATER...MOVE INDOORS OR INSIDE A VEHICLE IF THUNDERSTORMS
APPROACH. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4537 9076 4537 9091 4480 9090 4469 9093
      4468 9122 4491 9168 4539 9211 4565 9115
      4564 9099 4540 9075
TIME...MOT...LOC 0044Z 270DEG 31KT 4533 9206 4491 9154
          4473 9118

BAP
Special weather statement, May 26, 10:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT SAT MAY 26 2012

MNZ043>045-049>053-061-WIZ014-015-270430-
ANOKA-BARRON-BENTON-CHISAGO-ISANTI-KANABEC-MILLE
LACS-MORRISON-POLK-SHERBURNE-STEARNS-
1030 PM CDT SAT MAY 26 2012

AT 1025 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ST. CLOUD TO
ZIMMERMAN TO NEAR AMERY. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH.
SOME AREAS WHICH COULD BE AFFECT INCLUDE BALSAM LAKE...CAMBRIDGE...
PRINCETON...LINDSTROM...AND RUSH CITY.

HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4589 9313 4574 9314 4573 9286 4565 9287
      4565 9254 4573 9254 4574 9250 4573 9241
      4562 9198 4521 9219 4545 9349 4547 9424
      4595 9406
TIME...MOT...LOC 0328Z 218DEG 28KT 4552 9453 4544 9344
          4527 9236

BAP
Special weather statement, May 26, 11:03 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT SAT MAY 26 2012

MNZ041>043-047>050-270500-
BENTON-DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-TODD-
1103 PM CDT SAT MAY 26 2012

AT 1057 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM NEAR MORRIS TO NEAR BROOTEN THEN EAST TO THE
PAYNESVILLE AND ST. CLOUD AREA.  THESE STORMS WERE MOVING NORTHEAST
AT 30 TO 35 MPH.

SOME COMMUNITIES WHICH MAY BE AFFECTED INCLUDE DONNELLY...GLENWOOD...
SAUK CENTRE...ALBANY...AND ALEXANDRIA.

HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4576 9627 4577 9577 4597 9578 4600 9577
      4600 9482 4596 9410 4540 9449 4544 9550
      4548 9625
TIME...MOT...LOC 0401Z 241DEG 26KT 4554 9651 4549 9537
          4546 9449

BAP
Special weather statement, May 27, 12:41 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 AM CDT SUN MAY 27 2012

MNZ043>045-050-052-053-270645-
BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-
1241 AM CDT SUN MAY 27 2012

AT 1235 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUM RIVER TO MILACA
TO THE DALBO AND BRAHAM AREAS.  THESE STORMS WERE MOVING NORTHEAST
AT 30 MPH.

COMMUNITIES WHICH MAY SEE HAIL UP TO DIME SIZE INCLUDE ONAMIA...
MORA...WARMAN AND ISLE.

LAT...LON 4613 9304 4598 9304 4597 9306 4597 9313
      4574 9314 4573 9300 4563 9316 4571 9353
      4586 9401 4617 9342 4617 9321
TIME...MOT...LOC 0539Z 248DEG 35KT 4586 9376 4574 9340
          4568 9313

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:50 PM CDTRiver Flood WarningMPXCarver8 days
May 26, 10:30 PM CDTSpecial Weather StatementMPXBenton, Chisago, Isanti60 min
May 26, 11:03 PM CDTSpecial Weather StatementMPXDouglas, Pope, Stearns, Stevens57 min
May 26, 11:11 PM CDTSevere Thunderstorm WarningMPXPope, Stearns49 min
May 26, 11:51 PM CDTSevere Thunderstorm WarningMPXBenton, Douglas, Morrison, Pope, Stearns, Todd54 min
May 27, 12:52 AM CDTSpecial Weather StatementMPXMorrison53 min
May 27, 1:44 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs44 min
May 27, 2:03 AM CDTFlash Flood WarningMPXKanabec, Mille Lacs, Morrison3 hr
May 27, 3:32 AM CDTFlash Flood WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chisago and 22 more26 hr
May 27, 9:08 AM CDTRiver Flood WatchMPXGoodhue50 hr
May 27, 9:08 AM CDTRiver Flood WatchMPXDakota, Hennepin, Scott5 days
May 27, 9:08 AM CDTRiver Flood WatchMPXWright50 hr
May 27, 9:08 AM CDTRiver Flood WatchMPXHennepin, Wright47 hr
May 27, 9:08 AM CDTRiver Flood WatchMPXBenton, Sherburne, Stearns3 days
May 27, 9:08 AM CDTRiver Flood WatchMPXAnoka, Hennepin50 hr
May 27, 9:08 AM CDTRiver Flood WatchMPXDakota, Ramsey, Washington3 days
May 27, 9:08 AM CDTRiver Flood WatchMPXDakota, Washington53 hr
May 27, 9:08 AM CDTRiver Flood WatchMPXGoodhue51 hr
May 27, 5:07 PM CDTSpecial Weather StatementMPXFaribault, Steele, Waseca38 min
May 27, 6:11 PM CDTSevere Thunderstorm WarningMPXChisago49 min
May 27, 6:38 PM CDTSpecial Weather StatementMPXLe Sueur52 min
May 27, 6:45 PM CDTSpecial Weather StatementMPXRenville30 min
May 27, 6:57 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Scott48 min
May 26, 7:46 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Eau Claire, Rusk59 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.